Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 143, NWS Goodland, KS

June 20, 2005Dundy County, Nebraska

NWS Goodland, KS issued this severe thunderstorm warning at Jun 20, 2005, 10:03 PM MDT for Dundy County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2005, 10:03 PM MDT (04:03 UTC)
Expired
Jun 20, 2005, 10:27 PM MDT
In force
24 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

County Dundy County, NE

The radar

The Goodland radar (KGLD), 90 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 4.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2005-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 679 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2005-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
679 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
2645 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 9:00 PM MDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 20, 9:00 PM MDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
900 PM MDT MON JUN 20 2005

.UPDATE...LATE UPDATE WILL BE ISSUED AS FURTHER EXAMINATION OF
CURRENT CONVECTION ACROSS FAR EASTERN COLORADO AND BACKBUILDING
CONVECTION IN NORTHEAST NEBRASKA COMPLICATES THE OVERNIGHT FORECAST.

AT 03Z CONVECTION OVER FAR EASTERN COLORADO CONTINUES TO MAINTAIN
ITSELF IN PART DUE TO OUTFLOW BOUNDARIES AND AXIS OF 700MB
DEWPOINTS. LATEST RUC SHOWS THIS AREA ALSO WITHIN THE LOWEST CIN
VALUES. HOWEVER...OVER THE NEXT FEW HOURS THE CIN WILL CONTINUE TO
INCREASE. THAT...COUPLED WITH THE LOSS OF DAYTIME HEATING SHOULD
WEAKEN THE STORMS SLOWLY.

CONVECTION OVER NORTHEAST NEBRASKA CONTINUES TO MOVE SOUTHWEST. THE
LATEST 00Z NAMS 3 HOUR QPF FORECAST HAS A NICE HANDLE ON THIS AREA
AND BY 06Z BUILDS IT SOUTHWEST INTO THE NORTHEAST CORNER OF THE
TRI-STATE AREA. BY 09Z JUST ABOUT THE ENTIRE FORECAST AREA IS UNDER
THE GUN FROM THIS SYSTEM.

SO FOR THE UPDATE IT WILL HAVE TO WAIT A BIT AS WE WATCH THE 2
CONVECTIVE SYSTEMS. I HOPE TO HAVE IT OUT BY MIDNIGHT.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
.KS...NONE.
.NE...NONE.
.CO...NONE.

&&

DDT
Hazardous weather outlook, Jun 20, 3:06 PM MDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
306 PM MDT MON JUN 20 2005

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-211200-
CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS-
GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS-
RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS-
WICHITA KS-YUMA COUNTY CO-
306 PM MDT MON JUN 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME
SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO.

.DAY ONE...THIS EVENING AND TONIGHT

ISOLATED THUNDERSTORMS WILL AFFECT NORTHEAST COLORADO THIS
EVENING. OTHER THUNDERSTORMS IN NEBRASKA MAY MOVE INTO THE TRI
STATE REGION OVERNIGHT. THE MAIN THREAT WITH THESE STORMS WOULD
BE SEVERE WIND GUSTS AND FREQUENT CLOUD TO GROUND LIGHTNING.
THERE IS ALSO A VERY SMALL CHANCE THAT HEAVY RAINFALL COULD
DEVELOP...IF STORM OUTFLOWS INTERACT WITH A LOW LEVEL JET OVER
NORTHWEST KANSAS OR SOUTHWEST NEBRASKA.

MUCH OF THE ACTIVITY WILL DEPEND ON THE STRENGTH OF OUTFLOW
MOVING SOUTH FROM NEBRASKA. IF THIS OUTFLOW WEAKENS THEN THE
THREAT OF THUNDERSTORMS WILL ALSO DIMINISH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED OVER EASTERN COLORADO THIS
EVENING.

BURKE

In the hours before

Local storm report, Jun 20, 9:16 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
916 PM MDT MON JUN 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             WRAY                    40.08N 102.23W
06/20/2005  0.75 INCH        YUMA               CO   TRAINED SPOTTER

&&

DDT

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 9:52 PM MDTSevere Thunderstorm WarningGLDCheyenne53 min
Jun 20, 11:17 PM MDTSevere Thunderstorm WarningGLDCheyenne26 min
Jun 20, 8:30 PM MDTSevere Thunderstorm WarningGLDYuma47 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.